Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 13, 2018, 11:59 PM EDT for Somerset County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 11:59 PM EDT (03:59 UTC)
- Expired
- Jun 14, 2018, 12:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
County Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
686
WWUS81 KPHI 140359
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1159 PM EDT WED JUN 13 2018
NJZ008>010-012-140430-
Morris-Hunterdon-Somerset-Middlesex-
1159 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORRIS...NORTHEASTERN
HUNTERDON...NORTHERN SOMERSET AND NORTHEASTERN MIDDLESEX COUNTIES...
At 1158 PM EDT, a strong thunderstorm was located near Peapack And
Gladstone, or 10 miles northwest of Somerville, moving east at 40
mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, East Brunswick,
Bridgewater, Sayreville, Madison, Middlesex, Bound Brook, Manville,
Chatham, Mendham, Peapack And Gladstone, Chester, Lebanon, Far Hills,
Colonia, Long Valley and Martinsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4043 7433 4063 7486 4080 7477 4075 7437
4067 7446 4066 7445 4066 7441 4065 7440
4063 7442 4060 7446 4061 7431 4059 7428
4060 7424
TIME...MOT...LOC 0358Z 290DEG 33KT 4069 7473
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 13, 10:00 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 13, 10:00 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1000 PM EDT Wed Jun 13 2018
.SYNOPSIS...
A cold front will track through the area tonight. Strong high
pressure will build into the eastern U.S. Thursday through the
weekend. A cold front will approach the area early next week before
slowing down or stalling near or south of the area by midweek.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
930 PM ESTF...We continue to closely watch upstream convection
approaching from Wilkes-Barre/Scranton area. Supercells embedded
within broken lines have been accompanied by numerous Tornado
Warnings and reported damage. Convection has recently showed
some signs of weakening and this trend should continue into the
late evening as instability wanes with the loss of heating.
However, the storm may be near severe (including a brief threat
for a tornado) by the time it moves into the Carbon-Monroe
counties between 1015 and 11 PM.
A 5-10 mph S-SW wind in pre-frontal warm sector has limited the
fall of temps so far this evening. Although CAA behind the front
is modest, temperatures should drop at a faster clip in wake of
fropa late tonight. Otherwise, forecast seems to be in good
shape.
Considerable changes to the hourly PoP/weather grids for
tonight was made with the 630 PM ESTF. The forecast area should
remain dry through at least sunset aside from an isolated pop-
up shower west of the Fall Line. The line of convection that
was over W NY and W PA ahead of a cold front is expected to
arrive in our far N/W zones late this evening (10 PM - 12 AM).
The threat of severe storms should be waning by the time this
activity reaches the area. Nonetheless, given the strengthening
low-level wind field ahead of the front and favorable wet-
microburst environment (surface to theta-e differences of 25C),
a few of these storms (even if convection is technically elevated)
may be still be capable of producing strong winds. These showers
and storms will continue to weaken as they move southeast
through the I-95 corridor and coastal plain overnight.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Breezy conditions should follow the cold frontal passage (fropa)
Thursday morning. Drier air will move into the region behind
this, providing for a refreshing relief from the rather humid
conditions we've experienced lately. This will aid in the
formation of a rather deep, well-mixed boundary layer by
Thursday afternoon which should allow for the transport of 40-50
knot winds near the 700 mb level to the surface. Taking this
into consideration, winds are expected to remain W-NW and gust
frequently in the 20-30 mph range. The exception will be the
Poconos, where forecast soundings show the potential for gusts
over 40 mph briefly during the mid morning. A short-duration Wind
Advisory cannot be ruled out for the higher elevations in Carbon
and Monroe.
As this downslope regime takes shape, adiabatic warming should
work to counteract cold air advection behind the front, thus
high temperatures are expected to remain relatively similar to
today's highs and trended a few degrees warmer than guidance in
this regard. Most areas should see highs near or just above 80
tomorrow, including most of the coast.
Models are forecasting a secondary jet max to pivot around the
deepening upper-level trough over the Northeast, which will help in
the formation of a secondary cold front. This front will move
through the area from northwest to southeast. Forecast soundings
show relatively low dewpoints throughout the atmospheric column for
this time of year, and therefore a mostly clear and dry day can be
expected for much of the area on Thursday. A few more clouds are
possible for the northern areas as the low continues to deepen to
our north. Winds will begin to shift more to the northwest behind
this front.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Overview...the period starts with surface high pressure building
into the region. The center of the high will shift from Ohio Valley
early on Friday to the North Carolina coast late on Saturday. As
this occurs mid-level ridging will take shape and peak Sunday. A mid-
level trof will once again again strengthen across the Northeast and
Mid-Atlantic on Monday and persist into Wednesday. This trof will
send a cold front through all or most of the region on Tuesday into
Wednesday.
Temperatures...For reference, normals for PHL are in the low 60s and
low 80s. Temperatures will be right around normal to slightly below
on Friday. The region will see an uptick on Saturday. This will
start a string of above normal days. The heat looks like it will
peak on Monday before the arrival of the cold front. Monday looks
quite humid with highs in the lower/mid 90s and dewpoints in the
lower 70s.
Precipitation...No precipitation is expected across the region
Thursday night through Saturday. Slight chance PoPs remain sprinkled
across the region Saturday night into Sunday. Most will remain dry
as any convective system that develops, well to our west, will have
to get over the mid-level ridge and trudge through a harsh
downsloping environment. PoPs increase Monday into Tuesday as the
cold front approaches and the mid-level trof deepens. PoPs remain in
for Wednesday, but are low confidence, and will depend upon the said
front stalling in our vicinity.
Winds...Models are signing a different tune today compared to 24
hours ago. After the initial CAA induced winds on Thursday, speeds
are now forecast to remain up on Friday as well. Not as high as
Thursday, but noticeable up to 20 mph. The gradient is now expected
to slacken off Friday night and then remain, for the most part, 15
mph or less through the remainder of the period. As the interior
heats up during the period, seabreeze and bay breeze
circulations will develop and be noticeable on areas beaches.
Potential Impacts...The probability for widespread hazardous weather
is low.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
VFR with SW winds 5-10 kt this evening. A line of widely
scattered showers and isolated storms approaching from the NW
may reach ABE-RDG between 03-04Z and the I-95 terminals between
04-06Z. A brief MVFR or IFR restriction will be possible at
terminals that are directly affected by stronger showers and
storms. A wind shift from SW to NW and then W-NW will occur
behind a cold front overnight.
Thursday...VFR. W-NW winds around 15 kt will gust to 25 kt.
Outlook...
Thursday night...VFR expected. NW winds 5 to 15 kts. Some gusts up
to 20 kts.
Friday...VFR expected. NW winds up to 20 kts. Gusts up to 25 kts possible
close to the shore.
Friday night and Saturday...VFR with light W to NW winds.
Saturday night and Sunday...Mainly VFR. There is a slight chance of
storms during this period. Winds will become SW below 10 kts
Saturday night and 5 to 15 kts on Sunday.
Sunday night and Monday...Mainly VFR. There is a chance of storms
during this period. S to SW winds 5 to 15 kts.
&&
.MARINE...
A cold front will cross the waters tonight and winds will shift to
west, then northwest, with gusts near 25 kt in the vicinity of the
front as it moves through, before tapering off during the late
overnight hours. Winds are expected to pick up again on Thursday,
with gusts in the 25 to 30 KT range possible near shore, with
slightly lower winds further off the coast. Seas will respond as
well, increasing to around 4 feet on Thursday. A few showers and
perhaps an isolated thunderstorm is possible tonight with the
frontal passage.
Outlook...
Thursday night...West to northwest winds 10 to 20 kts with gusts
approaching small craft advisory criteria. No precipitation expected.
Friday...Northwest winds 10 to 20 kts with gusts approaching small
craft advisory criteria in the morning. Winds diminishing in the
afternoon. No precipitation expected.
Friday night...Sub-advisory winds/seas. Light northwest winds. No
precipitation expected.
Saturday and Saturday night...Sub-advisory winds/seas. Southwest to
west winds up to 15 kts. No precipitation expected.
Sunday and Monday...Sub-advisory winds/seas. Southwest winds up to
15 kts. Chance of showers and thunderstorms.
RIP CURRENTS...
A moderate risk of rip currents is forecast for the NJ beaches
on Thursday as gusty northwest winds and medium-period swells
combine with the new-moon phase to enhance the potential for the
formation of dangerous rip currents. The risk of dangerous rip
currents should be lower on Friday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 8 PM EDT Thursday for ANZ450>455.
Small Craft Advisory until 8 PM EDT Thursday for ANZ430-431.
&&
Synopsis...Kruzdlo
Near Term...Klein
Short Term...Davis/Klein
Long Term...Kruzdlo
Aviation...Klein/Kruzdlo/Miketta
Marine...Klein/Kruzdlo/MikettaHazardous weather outlook, Jun 13, 9:26 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 926 PM EDT Wed Jun 13 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ060>062-070-071-101>106-150130- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 926 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat and humidity are expected Sunday and especially Monday. A heat advisory may be needed for portions of the area on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-150130- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 926 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate risk for the formation of dangerous rip currents on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-150130- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 926 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. PAZ054-055-150130- Carbon-Monroe- 926 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Thunderstorms will move into the area this evening. A few of these storms may contain damaging winds. There is also a potential for a tornado to develop. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat and humidity are expected Sunday and especially Monday. A heat advisory may be needed for portions of the area on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-150130- Delaware Beaches- 926 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 13, 9:55 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
955 PM EDT WED JUN 13 2018
PAZ054-055-140245-
Monroe-Carbon-
955 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARBON AND NORTHWESTERN
MONROE COUNTIES...
At 954 PM EDT, a strong thunderstorm was located over Sugar Notch, or
near Wilkes-Barre, moving southeast at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Jim Thorpe, Weatherly, Pocono
Pines, Pocono Raceway, Lake Harmony, Skytop, Mountainhome, Long Pond,
Albrightsville, Arrowhead Lake, Stoddartsville, Jonas, Meckesville,
Canadensis, Blakeslee, Penn Forest Reservoir and Christmans.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4125 7513 4081 7570 4096 7586 4098 7582
4098 7580 4101 7573 4103 7574 4105 7577
4109 7577 4113 7569 4112 7565 4123 7554
TIME...MOT...LOC 0154Z 296DEG 31KT 4121 7598
GorseLocal storm report, Jun 13, 11:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG 1 N COLUMBIA 40.94N 75.09W
06/13/2018 WARREN NJ SOCIAL MEDIA
LARGE BRANCHES BLOCKING LANE ON I-80W.
&&
EVENT NUMBER PHI1801006
JRKSpecial weather statement, Jun 13, 11:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1159 PM EDT WED JUN 13 2018
NJZ008>010-012-140430-
Morris-Hunterdon-Somerset-Middlesex-
1159 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORRIS...NORTHEASTERN
HUNTERDON...NORTHERN SOMERSET AND NORTHEASTERN MIDDLESEX COUNTIES...
At 1158 PM EDT, a strong thunderstorm was located near Peapack And
Gladstone, or 10 miles northwest of Somerville, moving east at 40
mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, East Brunswick,
Bridgewater, Sayreville, Madison, Middlesex, Bound Brook, Manville,
Chatham, Mendham, Peapack And Gladstone, Chester, Lebanon, Far Hills,
Colonia, Long Valley and Martinsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4043 7433 4063 7486 4080 7477 4075 7437
4067 7446 4066 7445 4066 7441 4065 7440
4063 7442 4060 7446 4061 7431 4059 7428
4060 7424
TIME...MOT...LOC 0358Z 290DEG 33KT 4069 7473
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:56 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 49 min |
| Jun 13, 11:27 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Warren | 33 min |
| Jun 13, 9:55 PM EDT | Special Weather Statement | PHI | Carbon | 50 min |
| Jun 13, 10:07 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 53 min |
| Jun 13, 10:39 PM EDT | Tornado Warning | PHI | Monroe | 36 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.